How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 4273
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

I have been suffering from diarrhoea since the beginning of

Resolved Question:

I have been suffering from diarrhoea since the beginning of May, this is happening up to seven times per day. I had a colonoscopy ten days ago and nothing untoward was found but two biopsy were taken with the results due in approx ten days. The problem is that I take atenolol each day for angina and find that my legs and feet are very swollen each day with the tops of my feet never returning to normal overnight. I am concerned that the diarrhoea is affecting my medication as my blood pressure is much higher than it would normally be. This has been so for the last 8 to 10 times it was been taken. Do you think that I should see my Doctor as a matter of urgency.
Submitted: 11 months ago.
Category: Medical
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

What is your blood pressure now? What was it before the diarrhea episodes began?

Customer: replied 11 months ago.
I don't have specifics, but it was usually around 120 over 70. Now it is between 166 to 173
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

In view of your reply I would say that this is a matter of urgency. You have an elevated blood pressure, and are dehydrated due to the diarrhea. Also you may be having electrolyte abnormalities which need to be investigated and corrected if present. These electrolyte abnormalities may also be responsible for the swollen feet. Therefore do consult with your doctor about the elevated blood pressure and about the loss of fluids and electrolytes that you may be having due to the daily diarrhea. Ask him whether you have to increase the dosage of your blood pressure medication or if you need to add another type of blood pressure reducing medication to adequately control your blood pressure.

Take care.

Please rate the answer with a positive rating by clicking 5 stars above.

Thanks.

Dr. Ravoof and 3 other Medical Specialists are ready to help you